Alert archive / Wisconsin / Small Craft Advisories in 2017

Small Craft Advisory 75, NWS Milwaukee, WI

September 16, 2017

NWS Milwaukee, WI issued this small craft advisory at Sep 16, 2017, 3:12 AM CDT. It took effect at Sep 16, 2017, 1:00 PM CDT. It was in force for 97 min.

The area

The counties it named.

The facts

Issued
Sep 16, 2017, 3:12 AM CDT (08:12 UTC)
In effect from
Sep 16, 2017, 1:00 PM CDT
Expired
Sep 16, 2017, 2:37 PM CDT
In force
97 min
Issued by
NWS Milwaukee, WI

The text

As transmitted.

492 
WHUS73 KMKX 160812
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
312 AM CDT SAT SEP 16 2017

...BRISK SOUTH WINDS AND INCREASING WAVES...

LMZ643-644-161615-
/O.NEW.KMKX.SC.Y.0075.170916T1800Z-170917T0200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
312 AM CDT SAT SEP 16 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 9 PM CDT THIS EVENING. 

* WINDS: SOUTH WINDS INCREASING TO 15 TO 20 KNOTS WITH GUSTS TO 25
  KNOTS THIS AFTERNOON AND EARLY EVENING.  

* WAVES: INCREASING TO 3 TO 4 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
2 follow-up statements
947 
WHUS73 KMKX 161419
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
919 AM CDT SAT SEP 16 2017

...BRISK SOUTH WINDS AND INCREASING WAVES...

LMZ643-644-162230-
/O.CON.KMKX.SC.Y.0075.170916T1800Z-170917T0200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
919 AM CDT SAT SEP 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 9 PM CDT THIS EVENING...

* WINDS: SOUTH WINDS INCREASING TO 15 TO 20 KNOTS WITH A FEW GUSTS 
  TO 25 KNOTS THIS AFTERNOON AND EARLY EVENING. 

* WAVES: INCREASING TO 3 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
752 
WHUS73 KMKX 161937
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
237 PM CDT SAT SEP 16 2017

LMZ643-644-162045-
/O.CAN.KMKX.SC.Y.0075.000000T0000Z-170917T0200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
237 PM CDT SAT SEP 16 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

SOUTHERLY WINDS AND WAVES ARE EXPECTED TO REMAIN BELOW CRITERIA
INTO THE EVENING HOURS. SMALL CRAFT SHOULD STILL EXERCISE CAUTION. 

$$


WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Sep 15, 11:57 PM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, Sep 15, 11:57 PM CDT, 3 hours 15 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
1157 PM CDT Fri Sep 15 2017

.UPDATE...

A few high based showers have developed and will affect areas west
and northwest of Madison over the next couple hours. Dry weather
should then return for the remainder of the night.

&&

.AVIATION(06Z TAFS)...

A few showers will move through areas northwest of Madison over
the next couple hours, with dry weather then returning for the
remainder of the night into Saturday.

VFR conditions are expected to prevail through the day Saturday.
Will see high clouds at times, but otherwise mostly clear skies
will persist. Should be enough wind in the lower levels tonight to
limit any fog development.

&&

.PREV DISCUSSION... (Issued 926 PM CDT Fri Sep 15 2017)

UPDATE...

Quiet weather is expected overnight, with above normal low temps
for mid-September.

MARINE...

Persistent south to southeast winds will keep waves in the 2 to 3
foot range through Saturday night. Could see a few waves pushing
4 feet north of Port Washington toward open waters through early
Saturday morning. Offshore winds will result in lower waves for
Sunday.

PREV DISCUSSION... (Issued 636 PM CDT Fri Sep 15 2017)

UPDATE...

AVIATION(00Z TAFS)...

VFR conditions are expected to prevail through the day Saturday.
Will see high clouds at times, but otherwise mostly clear skies
will persist. Should be enough wind in the lower levels tonight to
limit any fog development.

PREV DISCUSSION... (Issued 255 PM CDT Fri Sep 15 2017)

DISCUSSION...

Tonight and Saturday - Confidence...High
A southerly wind flow is expected to be keep things unseasonably
warm this period. Low pressure and an associated cold front will
remain to our west with the LLJ and mid level energy focusing
precip to our west and northwest. We will remain within the warm
sector with 925 temps reaching the lower 20s celsius. So highs
will be in the 80s with some cooler temps evolving as onshore
component takes shape.

Saturday night and Sunday - Confidence...Medium
Much of the better mid level forcing pivots off to our north
though some energy rides across along with the low level forcing
associated with the surface/850 cold front. Some instability to
work with though front will be coming through at a diurnally
unfavorable time with models not showing a great deal of QPF
across the CWA later Saturday night into Sunday morning. Looks
like front will be off to our east for the afternoon so rain
chances would be trailing off as influence of drier air push and
incoming high pressure start to take hold.

Monday and Tuesday - Confidence...Medium
Southwest mid level flow persists. A shortwave rides in and
brings another round of shra/tsra. Models suggest this would be
later Monday though more likely Monday night into Tuesday morning.
this accompanied by the leading edge of some WAA. Energy shifts
off to the east for Tuesday afternoon with more ridging building
in. Further southerly flow sets up especially on the GFS for
Tuesday afternoon bringing a reinforcing shot of warmer air.

Wednesday through Friday - Confidence...Low to Medium
No sign of any sort of cool-down as mid level flow remains
southwest with some higher heights building in with the cwa on the
southeast fringe of the better flow aloft. So while confidence is
there for the continuation of warm airmass there is less
confidence as it pertains to timing of precip. The GFS continues
to be the more active solution wrt QPF. The GFS and GEM bring a
trough through on Wednesday night while the ECMWF has this system
much slower and holds off until Thursday night or so.

AVIATION(18Z TAFS)...Overall VFR through the period. Mid level
flow broadly anticyclonic with low level southerly winds into
Saturday. All mid level energy and low level forcing remains to
our west so quiet weather. With enough mixing expected with at
least a light south wind, fog potential looks overall low. Some
LLWS potential later tonight across the western cwa.

MARINE...A southerly flow will persist into Saturday night ahead
of an approaching cold front. Am expecting these winds to remain
below small craft levels, though some gusts could get close at
times. After the front passes Sunday morning the winds will shift
to the west or northwest.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Update...DDV
Tonight/Saturday and Aviation/Marine...Collar
Saturday Night through Friday...Collar
Hazardous weather outlook, Sep 15, 3:34 PM CDT, 11 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
334 PM CDT Fri Sep 15 2017

WIZ046-047-051-052-056>060-062>072-162045-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
334 PM CDT Fri Sep 15 2017

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin, and southeast Wisconsin.

.DAY ONE...Tonight

There is a moderate swim risk for Milwaukee, Sheboygan and
Ozaukee counties tonight. Breaking waves and currents are
expected. Stay away from dangerous areas like piers, breakwalls
and river outlets.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

There is a moderate swim risk for Sheboygan and Ozaukee counties
Saturday. Breaking waves and currents are expected. Stay away
from dangerous areas like piers, breakwalls and river outlets.

There is a chance of thunderstorms Saturday night and Sunday.
Thunderstorms are possible at times from Monday night through
Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-162045-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
334 PM CDT Fri Sep 15 2017

This Hazardous Weather Outlook is for portions of Lake Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

There is a chance of thunderstorms Sunday. Thunderstorms are
possible at times from Monday night through Friday.

Collar
www.weather.gov/mkx

Nearby

Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.